Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Apr 6, 2003, 3:16 PM MDT for Ada County, Canyon County, Idaho. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 3:16 PM MDT (21:16 UTC)
- Expired
- Apr 6, 2003, 3:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Ada County, ID, Canyon County, ID
The radar
The Boise radar (KCBX), 20 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WUUS55 KBOI 062116 SVRBOI IDC001-027-062145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 315 PM MDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CANYON COUNTY IN SOUTHWEST IDAHO ADA COUNTY IN SOUTHWEST IDAHO * UNTIL 345 PM MDT * AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF NAMPA...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF NAMPA AT 315 PM MDT 6 MILES SOUTHWEST OF KUNA AT 325 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4365 11690 4312 11609 4361 11610 4378 11636 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:50 PM MDT, 26 minutes earlier.
Area forecast discussion, Apr 6, 2:50 PM MDT, 26 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 250 PM MDT SUN APR 6 2003 AN INTERESTING WEATHER DAY OVER THE FORECAST AREA WITH ACCUMULATING SNOW THIS MORNING AND NOW ISOLATED THUNDERSTORMS WITH SMALL HAIL AND GRAUPAL. ALL OF THIS ACTIVITY BEING CAUSED BY A STRONG WAVE MOVING THROUGH THE AREA. THIS MORNINGS SNOW WAS IN A WARM ADVECTION PATTERN ALONG A WARM FRONT WHICH WAS SLICING THROUGH THE CENTRAL MOUNTAINS. NOW THE COLD FRONT IS KNOCKING ON THE DOORSTEP AND IS ORIENTED NORTH-SOUTH ALONG THE IDAHO OREGON BORDER. MEANWHILE, A VIGOROUS VORT MAX CLEARLY SEEN IN THE WATER WATER LOOPS APPEARS TO BE HEADED DIRECTLY FOR THE CWFA AT PRIME TIME. LOCAL CONVECTIVE APPLICATION PROGRAM INDICATES LIS IN THE ZERO TO - 1 RANGE WITH STEEPENING LAPSE RATES OF 9C PER OR GREATER. COLD POOL COMING DIRECTLY OVER THE AREA, SO WITH ALL OF THE PARAMETERS IN PLACE WILL OPT FOR ISOLD THUNDERSTORMS IN THE EVENING PACKAGE FOR POINTS EAST. FRONT MOVES THROUGH EARLY THIS EVENING AND CLEARS THE AREA BY MID EVENING THEN CLEARING SKIES AND COLDER TEMPS SEEN BY MONDAY MORNING. MONDAY WILL BE A TRANSITION DAY TO A RIDGE AND THUS WARMER TEMPS. WILL GO WITH 40S AND 50S MOST AREAS AS ABUNDANT SUNSHINE TAKES OVER. TUESDAY AND WEDNESDAY FEATURE WILL FEATURE SOME OF THE NICEST WEATHER WE HAVE SEEN SO FAR THIS SPRING WITH CONSIDERABLE SUNSHINE AND TEMPS IN THE 60S AND LOWER 70S. IN THE EXTENDED PERIOD THINGS INITIALLY STAY WARM AND DRY FOR THE MOST PART BUT ANOTHER FRONTAL BAND APPROACHES THE RIDGE AXIS LATE WEDNESDAY AND EVENTUALLY SHEARS APART INTO THE RIDGE. IT LOOKS LIKE THIS FEATURE WILL HAVE A SMALL IMPACT ON NORTHERN ZONES WHILE SOUTHERN ZONES REMAIN HIGH AND DRY. BY WEEKSS END HOWEVER THE RIDGE FLATTENS ENOUGH TO ALLOW A PUSH OF WESTERLYS IN AND THE START OF ANOTHER PHASE OF COOLER AND UNSETTLED WEATHER OVER NEXT WEEKEND. .BOI...NONE. G.SKARI
Hazardous weather outlook, Apr 6, 7:00 AM MDT, 8 hours 16 minutes before
IDZ011>016-028>030-ORZ061>064-071300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 600 AM MST SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:44 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Owyhee | 31 min |
| Apr 6, 3:45 PM MDT | Severe Thunderstorm Warning | BOI | Ada | 45 min |
| Apr 6, 4:17 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore, Owyhee | 43 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.